Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 76, NWS Chicago, IL

July 6, 2005Jasper County, Indiana

NWS Chicago, IL issued this severe thunderstorm warning at Jul 6, 2005, 4:38 PM CDT for Jasper County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2005, 4:38 PM CDT (21:38 UTC)
Expired
Jul 6, 2005, 5:10 PM CDT
In force
32 min
Issued by
NWS Chicago, IL
Area
Counties, with a storm outline in the text

County Jasper County, IN

The radar

The Chicago radar (KLOT), 104 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:20 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 6, 3:20 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
320 PM CDT WED JUL 6 2005

.DISCUSSION FOR AFTERNOON GRIDS/ZFP...

VERY FEW CHANGES MADE TO GOING FORECAST FOR THIS PACKAGE. UPPER
LEVEL SHORT WAVE TROUGH IS PROGRESSING THROUGH NORTHERN ILLINOIS AT
THIS TIME PER WATER VAPOR IMAGERY WITH UPPER JET STREAK ALSO
APPROACHING FROM THE NORTHWEST. ENHANCED NERLY FLOW OFF LAKE
MICHIGAN HAS BEEN STRONG ENOUGH TO SUPPORT WEAK CONVERGENCE BOUNDARY
FROM MCHENRY COUNTY EXTENDING SOUTHEAST TO NEAR KANKAKEE. MODIFIED
ACARS/FORECAST SOUNDINGS INDICATING AROUND 1500 J/KG OF SURFACE
BASED INSTABILITY ESPECIALLY EAST OF I-39. EARLIER IFR DECK ACROSS
NORTH CENTRAL ILLINOIS HAS BEEN VERY SLOW TO DISSIPATE TODAY AND
THAT HAS HELPED TO KEEP TEMPS DOWN INTO THE LOWER 70S ACROSS EXTREME
WESTERN PORTIONS OF THE CWA. AM EXPECTING SOME WESTWARD MIGRATION OF
STRONGEST LOW LEVEL CONVERGENCE THIS EVENING SO WILL INCLUDE ISOLD
MENTION OF -TSRA THROUGH THE EVENING HOURS. NAM HINTING AT WEAK QPF
SIGNAL LATE TONIGHT AS AFOREMENTIONED JET STREAK APPROACHES BUT WILL
NOT CARRY ANY PRECIP MENTION PAST 03Z. IN TERMS OF CLOUDS...DID
TREND SKY GRIDS TO DECREASING CLOUDS EARLY IN THE EVENING WITH
INCREASING CLOUDS AFT 06Z AS SOME INDICATIONS THAT LOW CLOUD DECK
WILL REFORM OVERNIGHT AS INVERSION REDEVELOPS WITH STILL SOME DECENT
LOW LEVEL MOISTURE LINGERING.

TOMORROW SHOULD HAVE A SIMILAR FLAVOR TO TODAY WITH EARLY MORNING
LOW CLOUDS GRADUALLY DISSIPATING THROUGH THE MORNING. MAIN UPPER
TROUGH/MID LEVEL COLD POOL WILL BE SLOW TO EXIT THE REGION THROUGH
FRIDAY AS SEVERAL MINOR SHORT WAVES CONTINUE TO REINFORCE THE TROUGH
ACROSS THE EASTERN GREAT LAKES. INSTABILITY PROGS FOR THURSDAY ALSO
LOOKING COMPARABLE TO THAT OF TODAY AND WITH WEAK UPPER FORCING AND
POSSIBLY ANOTHER LAKE ENHANCED CONVG BOUNDARY...CANNOT RULE OUT AN
ISOLATED AFTERNOON SHOWER BUT WILL LEAVE THIS MENTION OUT FOR NOW.
REMNANTS OF TROPICAL SYSTEM ALSO LIFTING INTO THE OHIO RIVER VALLEY
TOMORROW WILL HELP TO KEEP GENERAL PATTERN ANCHORED THROUGH THE END
OF THE WEEK. UPPER RIDGE AXIS FINALLY STARTS TO NUDGE EASTWARD BY
THE WEEKEND WITH LATEST GFS/NAM SHOWING SOME INDICATIONS OF MCS
DEVELOPMENT SATURDAY WITH RETURN OF WARMER LOW LEVEL TEMPS/NOCTURNAL
JET BUT FAR TOO MANY UNCERTAINTIES AT THIS POINT TO INCLUDE ANY POPS
FOR THE WEEKEND. OTHERWISE...EXPECTING GRADUAL WARMUP THROUGH THE
WEEKEND INTO EARLY NEXT WEEK WITH PERSISTENT COOLER LAKESIDE TEMPS
AS SURFACE HIGH IS SLOW TO DEPART KEEPING LIGHT SYNOPTIC SE WINDS
ACROSS THE AREA.

NDM

&&

.AVIATION...

DISCUSSION FOR 18Z TAFS...

THIS MORNINGS ST THINNED AND LIFTED AS LOW LEVEL INVERSION BROKE
WITH DIURNAL HEATING. EXPECT CU/SC TO REMAIN THROUGH SUNSET.
CROSS-SECTION CONTINUE TO SHOW HI MOISTURE NEAR THE SURFACE AND WITH
FORCAST SOUNDING SHOWING REDEVELOPMENT OF INVERSION AGAIN TONIGHT
HAVE OPTED TO BRING DECK BACK IN AROUND 10 IN PREDAWN HOURS.

THOUGH GRADIENT REMAINS NORTHEAST IT APPARENTLY IS WEAK ENOUGH TO
SEE SOME SWINGS IN DIRECTIONS THIS AFTERNOON. SPPEDS WILL DROP TO
BELOW 10 KNOTS WITH SUNSET.

&&

.WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE
.LK MI...NONE.
Hazardous weather outlook, Jul 6, 4:00 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CDT WED JUL 6 2005

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-071100-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
400 PM CDT WED JUL 6 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING AS A LAKE
BREEZE MOVES WEST AND SOUTH ACROSS NORTHERN ILLINOIS AND NORTHWEST
INDIANA. ALTHOUGH THE STORMS ARE EXPECTED TO BE ISOLATED...THE
STRONGEST STORMS MAY PRODUCE HEAVY RAINFALL AND SOME PEA SIZED HAIL
EARLY THIS EVENING ALONG WITH SOME GUSTY WINDS. THE THUNDERSTORMS
ARE EXPECTED TO END BY 8 PM.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-071100-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
400 PM CDT WED JUL 6 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.